Skip to main content

Research Repository

Advanced Search

Integrable deformations of sigma models

Hoare, Ben

Integrable deformations of sigma models Thumbnail



In this pedagogical review we introduce systematic approaches to deforming integrable two-dimensional sigma models. We use the integrable principal chiral model and the conformal Wess–Zumino–Witten model as our starting points and explore their Yang–Baxter and current–current deformations. There is an intricate web of relations between these models based on underlying algebraic structures and worldsheet dualities, which is highlighted throughout. We finish with a discussion of the generalisation to other symmetric integrable models, including some original results related to ${\mathbb{Z}}_{T}$ cosets and their deformations, and the application to string theory. This review is based on notes written for lectures delivered at the school 'Integrability, Dualities and Deformations', which ran from 23 to 27 August 2021 in Santiago de Compostela and virtually.


Hoare, B. (2022). Integrable deformations of sigma models. Journal of Physics A: Mathematical and Theoretical, 55(9), Article 093001.

Journal Article Type Article
Acceptance Date Jan 11, 2022
Online Publication Date Feb 4, 2022
Publication Date Mar 4, 2022
Deposit Date Feb 4, 2022
Publicly Available Date Feb 7, 2022
Journal Journal of Physics A: Mathematical and Theoretical
Print ISSN 1751-8113
Electronic ISSN 1751-8121
Publisher IOP Publishing
Peer Reviewed Peer Reviewed
Volume 55
Issue 9
Article Number 093001
Related Public URLs


Published Journal Article (1.4 Mb)

Publisher Licence URL

Copyright Statement
Original content from this work may be used under the terms of the Creative Commons Attribution 4.0 licence. Any further distribution of this work must maintain attribution to the author(s) and the title of the work, journal citation and DOI.

You might also like

Downloadable Citations